T Nation

BP, SHBG, Subcutaneous Injections, Pencil Lead

Posted my pre-TRT labs in a previous post and I’m waiting on my 6 week labs to come back Monday or Tuesday, but I’m stumped on a couple things. I can post them again if it helps anyone whose had experience with these issues.

The biggest concern I have is my consistently high Blood pressure since I started treatment 6 weeks ago. In my previous post, most the feedback suggested that I probably had high SHBG. I won’t actually know what SHBG looks like till I get my next labs back because my NP didn’t test for SHBG or E2, among some other important markers. I’ve been told weekly IM Injections of Test-C are best for high SHBG and more frequent injections are better for keeping E2 in check. I wouldn’t worry about E2 yet but I believe some posts link E2 to high BP…still…I’m unclear because raised BP and pulse are consistent throughout the day. Also curious, are Sub-Q injections ok with the oil suspension in Depo-Testosterone? I’m not changing my protocol without my new labs this week but I’m curious. Valentine’s day is coming up with my girl and I went from raging wood and wood in the mornings (been gone for 2 years prior to TRT) after the first 3 weeks to having no wood this past week and a half. What gives? Anyone? Bueller?

Have you gained weight?

Yup, I went from 162LBS to 177 in 6 weeks. Granted I’ve been increasing my caloric intake and hitting the gym.
@highpull

What is your current injection protocol and how long have you been on that protocol? Its more than likely your estrogen is becoming Slightly high as your levels are building up. But don’t panic and go all anti e2.

@GSX250
Yeah, I’ve been warned about AI’s and need clear labs on really high E2/Testosterone before I consider them at all.

My protocol started at 100mgs every 2 weeks, F*** that mess! So 2 weeks later we moved to 50mgs a week, wasn’t having it. So a week later we bumped it to 100mgs weekly and that’s where I’ve stayed.

Fluid retention? That is a lot of weight in a short period of time for it to be all muscle.

Could be elevated E2. You have some options:

  1. Wait it out and give your body a chance to adapt.
  2. Try splitting up your injections.
  3. Use an aromatase inhibitor to bring E2 down.
  4. Reduce your dose.

You’re not using a lot of test. My pick would be to wait it out as you adjust to the new hormone levels. Next would be option two.

1 Like

Would elevated E2 account for high BP throughout the whole day? I dunno what fluid retention looks like either or what the symptoms would be (aside from weight gain).

My metabolism has been very strange my whole life. Gain weight quick, drop weight quick…but I agree 15 LBS is a lot to put on in 6 weeks eating relatively clean.

How long on average does it take the male body to adjust to T-dosing? Would the adjustment period normally lead to wood on weeks 3-5 and none following that?

Also, still curious, can Depo-testosterone be Sub-Q’ed if I wanted to go that route later?
@highpull @GSX250

With test enanthate and cypionate your levels are building up until they reach steady state levels at around the 6-8 week mark so blood work before then is pretty pointless. Always wait atleast 6 weeks to get bloods after a change in dosing protocol.

2 Likes

If causing fluid retention, yes.

It’s different for everyone. Could be a few months. Myself, no adjustment period, I just started feeling better in two weeks with no negative effects.

Some report this, however it is not normal. More like a possible side effect.

There is some debate on this as testosterone is best injected into muscle, however some use sq and do fine. Either way, the labs will tell if test is not being absorbed.

1 Like

As long as I’m not the only one to be going from 3 years of no wood to gradually feeling like I’m 30yrs old again after 3 weeks of injections, back to no wood right before V-day with my girlfriend (she might not be happy about this).

You seem really knowledgeable highpull. I’m just getting a little worried by some of the sudden changes. Hoping my heart will slow down, wood will come back, and I’ll be living happily ever after in a year from now.

So you think this might all be a natural E2 spike during the initial phases of tx?

Thank you both for the suggestions. You think this could just be a shortlived E2 effect as well GSX250?

It sounds as though that is the case. Follow-up labs will help. Some men are very sensitive to estrogen fluctuations, just like some women who struggle at times during their menstrual cycle. Others, like my wife, do not. She was steady, always nice, never bitchy. I cannot say she was ever emotional except when pregnant, post-menopausal now and on bioidentical HRT, but she wasn’t bitchy when suffering with hot flashes. Point is, we’re like them in that some of us cannot handle E2 swings.

1 Like

Got some viagra/levitra handy just incase for vday?

2 Likes

Excellent feedback brother. Puts my mind at ease. I can’t tell you how incredibly important the feedback I get on this forum is to me. You guys are great, thank you for the support.

1 Like

Water retention via high estrogen will increase blood pressure, you gain 15 pounds of water weight in 6 weeks. This can happen to you injecting large infrequent doses which drives estrogen higher do to the large dose. It’s why I inject 21mg EOD.

I know of hormone doctors who have high SHBG who inject daily doses are do fine, we even have members with high SHBG who inject EOD and feel great.

2 Likes

I ran out of Cialis right before I started TRT​:rofl::rofl::rofl:. God! That would be my luck too. I had 1 damn pill left from a script and I wasted it on a night she wasn’t in the mood.

15LBS of water weight in 6 weeks seems like a lot, but I wouldn’t rule much out at this point. I did throw that weight on very quickly, even for me. Appreciate the confirmations systemlord.

After V-day I’m breaking my dose down and switching to EOD. Enough people have seemed to weigh in that SHBG probably doesn’t matter in regards to dosing. Hell, if it does, I can always switch it back up after 6 weeks.

@systemlord @GSX250 @highpull
You guys have answered every question on this thread in under 19 posts. You guys have my gratitude.

1 Like

I do not think anyone injecting daily would not feel great. I think it is unnecessary for most however. I don’t think there is any circumstance that would require weekly dosing.

As you have mentioned repeatedly, agreed, some are more susceptible to hormonal fluctuations and they would require more frequent dosing.

I believe physioLojik made a really good point that men may respond better to frequent injections not because of the steadier levels, but that some respond better to TRT because of the much smaller doses.

1 Like